Dissociative Overdose (2F-DCK, 3-MeO-PCP, MXP): Warning Signs, Dangerous Combinations and What to Do

How to recognise a dissociative drug emergency, why mixing ketamine-like drugs with alcohol, GHB, benzodiazepines or opioids is dangerous, and how to help someone who is unresponsive or agitated.

Geometric illustration of a human brain

Educational content. This article does not provide dosing, sourcing or buying information. In an emergency call 112 (EU), 999 (UK) or 911 (US).

Ketamine- and PCP-like designer drugs such as 2F-DCK, DCK, 3-MeO-PCP, 3-HO-PCP, O-PCE, DMXE and MXP can cause two very different kinds of emergency: a person who is deeply sedated and cannot protect their own airway, or a person who is severely agitated, overheated or psychotic. This article explains both, and what to do. For the background, see Dissociative Designer Drugs: Side Effects and Health Risks.

Two kinds of dissociative emergency

Two very different emergenciesToo sedated• Cannot be woken or respond• Vomiting while drowsy• Slow or noisy breathing• Worse with alcohol, GHB, benzosAction: recovery position, call 112/999/911Too agitated• Extreme agitation, violence• Psychosis, catatonia• Racing heart, high blood pressure• Overheating, seizuresAction: calm, cool space, call 112/999/911
PCP-type compounds are more likely to cause the agitated pattern.

Warning signs

Dangerously sedated

  • Cannot be woken, or only for a moment
  • Vomiting while barely conscious, which can lead to choking
  • Slow, shallow or gurgling breathing; blue or grey lips
  • Lying in water, cold or an unsafe place and unable to move

Dangerously agitated

  • Severe confusion, panic, paranoia or hallucinations that do not settle
  • Aggressive or violent behaviour, or rigid, unresponsive staring (catatonia)
  • Very fast heartbeat, chest pain, severe headache
  • Hot, flushed skin, high temperature or seizures

The most dangerous combinations

  • Alcohol: greatly increases nausea, vomiting and loss of consciousness, and with it the risk of choking.
  • GHB/GBL: can cause sudden unconsciousness and breathing problems; together with dissociatives, the risk of coma rises sharply.
  • Benzodiazepines and opioids: add to sedation and slow breathing; fentanyl and nitazenes make this especially dangerous.
  • Stimulants (cathinones, cocaine, amphetamines): add to the strain on the heart and blood pressure, particularly with PCP-type compounds.
  • Some antidepressants and tramadol: several arylcyclohexylamines also act on serotonin, so combinations may contribute to serotonin toxicity.
  • Water, heights and traffic: not drugs, but a leading cause of death and injury while dissociated.

What to do

  1. Call emergency services if someone cannot be woken, is breathing abnormally, has a seizure, chest pain or very high temperature, or is a danger to themselves or others.
  2. If they are drowsy or unconscious but breathing, put them in the recovery position so they cannot choke on vomit.
  3. If they are not breathing normally, start CPR as the call handler instructs.
  4. If they are agitated, move them to a quiet, dim, cool place, speak calmly and do not crowd or restrain them unless there is immediate danger.
  5. Keep them away from water, stairs and roads.
  6. Stay with them and tell responders everything that may have been taken.

Reducing the risk of harm

Avoiding these drugs is the only way to remove the risks. Public-health services also advise never using alone, never mixing with alcohol, GHB, sedatives or stimulants, staying away from baths, pools and open water, and using drug-checking services, since products sold under one name often contain another.

Where to get help

  • Emergency: 112 (EU), 999 (UK), 911 (US).
  • Netherlands: Drugs Infolijn (drugsinfo.nl); DIMS drug testing.
  • UK: FRANK (talktofrank.com).
  • US: SAMHSA National Helpline, 1-800-662-4357.

Frequently asked questions

Is a “K-hole” an overdose?

It is a state of very deep dissociation. It becomes an emergency if the person vomits, stops breathing normally, is in an unsafe place, or has taken other depressants.

Why are PCP-like drugs more likely to cause agitation?

Compounds such as 3-MeO-PCP act on several brain systems, which can produce stimulant-like effects, high blood pressure and psychosis in addition to dissociation.

Can someone die from a dissociative alone?

Deaths have been reported, often with other substances present, and accidents during intoxication are a major cause of death.

This article is for general information and does not replace medical advice.

Share on Twitter

ResearchChemicals.blog

© 2026 researchchemicals.blog · Independent guides for laboratory buyers. Not affiliated with any supplier named on this site.